# SDR WRLA96046

- Difficulty date: October 25, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N273WA
- Make and model: Doug MD-11
- Aircraft serial: 48519
- System (JASC): 5350 · Aerodynamic Fairings
- Part: Tailcone
- Part number: AKC75001
- Condition: Damaged
- Location: Aft Fuselage
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING C-CHECK, (UPON COMPLETION OF UNRELATED REPAIRS), TAILCONE WAS BEING RAISED TO 'STOWED' POSITION WHEN A LOUD 'BANG' WAS HEARD.  MAINTENANCE PERSONNEL LOWERED TAIL CONE TO INVESTIGATE.  INVESTIGATION FOUND FAILURE OF TAILCONE ACTUATOR ATTACH SUPPORT TO ATTACHING STRUCTURE.  MAINTENANCE PERSONNEL REMOVED AND REPLACED TAIL CONE ASSY.  AIRCRAFT RETURNED TO SERVICE.  DAMAGED TAIL CONE TO BE REPAIRED PER SRM 53-40-00, PAGE 60-64.  (M)
